Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 356, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Sep 30, 2014, 6:07 PM CDT for Mitchell County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2014, 6:07 PM CDT (23:07 UTC)
- Expired
- Sep 30, 2014, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, KS
The radar
The Grand Island radar (KUEX), 105 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:01 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Sep 30, 3:01 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 301 PM CDT TUE SEP 30 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 258 PM CDT TUE SEP 30 2014 MAP ANALYSIS INDICATES UPPER TROPOSPHERIC RIDGING OVER THE CENTRAL CONUS...AS WELL AS AN UPPER TROPOSPHERIC CLOSED LOW OVER THE CENTRAL TO NORTHERN HIGH PLAINS. ENHANCED UPPER TROPOSPHERIC FLOW EXTENDS FROM THE SOUTHWESTERN CONUS...EAST INTO THE SOUTHERN HIGH PLAINS...THEN NORTH ACROSS MUCH OF THE PLAINS AND INTO CANADA. UPPER TROPOSPHERIC FLOW OVER OUR AREA MAXES OUT AROUND 60KTS NEAR 37000FT AGL PER 12Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED UPPER TROPOSPHERIC RIDGE OVER THE CENTRAL CONUS AS WELL AS THE CLOSED UPPER TROPOSPHERIC LOW OVER THE CENTRAL TO NORTHERN HIGH PLAINS. WATER VAPOR IMAGERY ALSO SHOWS ENHANCED UPPER TROPOSPHERIC MOISTURE EXTENDING ALONG THE PRIMARY BAND OF THERMAL ADVECTION FROM SOUTH CENTRAL KANSAS INTO EAST/SOUTHEASTERN NEBRASKA. AN UPPER TROPOSPHERIC DRY-INTRUSION IS ALSO NOTED EXTENDING FROM NORTHWESTERN KANSAS INTO CENTRAL NEBRASKA. AT THE SURFACE...AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER WESTERN SOUTH DAKOTA. A COLD FRONT EXTENDS SOUTHWEST FROM THE LOW INTO WESTERN NEBRASKA AND NORTHEASTERN COLORADO...AND A WARM FRONT/ STATIONARY BOUNDARY EXTENDS EAST/SOUTHEAST ACROSS SOUTH DAKOTA...NORTHEASTERN NEBRASKA AND WESTERN IOWA. BOUNDARY-LAYER FLOW ACROSS OUR AREA REMAINS FROM THE SOUTH AS A RESULT. GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC SUGGESTS THE CLOSED UPPER TROPOSPHERIC LOW...CURRENTLY OVER THE CENTRAL TO NORTHERN HIGH PLAINS...WILL MOVE NORTHEAST AND WEAKEN INTO A SHORT WAVE THROUGH THE NEXT 36 HOURS...LIKELY MOVING INTO SOUTH CENTRAL CANADA BY 12Z WEDNESDAY AND ADVANCING FARTHER NORTHEAST INTO CANADA WEDNESDAY INTO WEDNESDAY NIGHT. SOUTHWESTERLY UPPER TROPOSPHERIC FLOW IS THEN EXPECTED TO OVERTAKE THE CENTRAL PLAINS WEDNESDAY INTO WEDNESDAY NIGHT AS AN UPPER TROPOSPHERIC TROUGH STRENGTHENS OVER THE ROCKIES. ALONG WITH THIS APPROACHING TROUGH AXIS...AN UPPER TROPOSPHERIC JET STREAK OF ~70KTS IS ALSO EXPECTED TO DEVELOP FROM NORTH TEXAS INTO NORTHWESTERN MISSOURI. AT THE SURFACE...THE AREA OF LOW BAROMETRIC PRESSURE OVER WESTERN SOUTH DAKOTA IS EXPECTED TO MOVE NORTHEAST...ALONG WITH THE UPPER TROPOSPHERIC LOW/SHORT WAVE...THROUGH THE NEXT 36 HOURS. THIS LOW WILL LIKELY MOVE INTO SOUTH CENTRAL CANADA BY 12Z WEDNESDAY...AND FARTHER INTO CANADA WEDNESDAY INTO WEDNESDAY NIGHT. THIS SHOULD ALLOW THE BOUNDARY-LAYER BAROCLINIC ZONE...CURRENTLY ACROSS WESTERN NEBRASKA...TO MOVE EAST AND CLEAR PORTIONS OF OUR CWA TONIGHT. THAT SAID...THIS BAROCLINIC ZONE SHOULD WILL NOT LIKELY CLEAR THE ENTIRE CWA BEFORE IT STALLS OUT ACROSS CENTRAL OR SOUTHEASTERN PORTIONS OF THE CWA DURING THE DAY WEDNESDAY AS ANOTHER AREA OF LOW BAROMETRIC PRESSURE STRENGTHENS OVER SOUTHWESTERN KANSAS. THIS SECONDARY AREA OF LOW BAROMETRIC PRESSURE OVER SOUTHWESTERN KANSAS SHOULD THEN MOVE EAST ACROSS SOUTHERN KANSAS WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...THUS ALLOWING THE BOUNDARY-LAYER BAROCLINIC ZONE TO COMPLETELY CLEAR OUR AREA BY EARLY THURSDAY MORNING. GIVEN ALL THIS...THE BOUNDARY- LAYER FLOW ACROSS OUR AREA SHOULD REMAIN FROM THE SOUTH THIS AFTERNOON AND EVENING...BEFORE BECOMING MORE NORTHERLY ACROSS OUR NORTH/NORTHWEST TONIGHT INTO WEDNESDAY. THE BOUNDARY-LAYER FLOW SHOULD THEN BECOME NORTHERLY ACROSS THE ENTIRE CWA BY EARLY THURSDAY MORNING. THE EVOLUTION OF WEATHER LATE THIS AFTERNOON THROUGH THIS EVENING REMAINS A BIT OF A MYSTERY FOR ROUGHLY THE EAST/SOUTHEASTERN HALF OF THE CWA. FARTHER WEST/NORTHWEST ACROSS THE AREA...THE CONTINUED INFILTRATION OF THE UPPER TROPOSPHERIC DRY INTRUSION AND A RESULTANT LACK IN OVERALL OMEGA SHOULD PROVIDE DRY CONDITIONS TO THAT AREA AND SUCH HAS BEEN PRESENTED IN THE FORECAST. FARTHER EAST/SOUTHEAST HOWEVER...UPPER TROPOSPHERIC THERMAL ADVECTION WILL LIKELY PERSIST AND SEVERAL DETERMINISTIC MODELS RESPOND BY PROVIDING PRECIPITATION TO THE AREA. WHILE THESE SOLUTIONS ARE NOT OUT OF THE REALM OF POSSIBILITY...IT IS INTERESTING TO NOTE THAT RESULTANT OMEGA WITHIN THE PRIMARY AXIS OF UPPER TROPOSPHERIC THERMAL ADVECTION DOES NOT APPEAR OVERLY STRONG...AND WITH THE BOUNDARY-LAYER BAROCLINIC ZONE NOT EXPECTED TO MOVE INTO THE CWA UNTIL LATER TONIGHT...ITS DIFFICULT TO FIND ANY SUBSTANTIAL FORM OF LIFT THAT WOULD PROVIDE WIDESPREAD RAINFALL ACROSS OUR EAST/SOUTHEAST LATE THIS AFTERNOON THROUGH THIS EVENING. ADD TO THAT...SIMULATED REFLECTIVITY FROM 1KM WRF-ARW...1KM WRF-NMM...AND HRRR ALL SUGGEST THE VAST MAJORITY OF PRECIPITATION LATE THIS AFTERNOON INTO THIS EVENING WILL ACTUALLY REMAIN SOUTHEAST OF OUR AREA. ALL THAT SAID...IT IS ALSO WORTH NOTING THAT MORNING CLOUD COVER AND PRECIPITATION HAVE PROVIDED A DIFFERENTIAL HEATING BOUNDARY FROM NEAR SMITH CENTER TO AURORA AND ALBION. BOUNDARY- LAYER CONVERGENCE AND RESULTANT LIFT ALONG THIS BOUNDARY COULD SERVE AS AN INITIATION POINT FOR CONVECTION LATE THIS AFTERNOON AND EVENING AND GIVEN THIS...OPTED TO PLAY IT SAFE AND KEEP POPS GOING ACROSS OUR EAST/SOUTHEASTERN CWA LATE THIS AFTERNOON THROUGH THIS EVENING. DUE TO THE AFOREMENTIONED UNCERTAINTY OF THE EVOLVING SITUATION HOWEVER...OPTED TO GO NO HIGHER THAN A 30% POP ACROSS OUR EAST/SOUTHEAST UNTIL AFTER SUNSET. HEADING INTO THE OVERNIGHT HOURS TONIGHT...THE AXIS OF A ~40KT JET STREAK JUST ABOVE THE BOUNDARY LAYER IS EXPECTED TO DEVELOP FROM SOUTH CENTRAL KANSAS INTO SOUTHEASTERN NEBRASKA...WITH THE NORTHWESTERN PERIPHERY OF THIS JET STREAK CLIPPING OUR SOUTHEASTERN CWA. THERMAL ADVECTION ALONG THIS AXIS APPEARS AS THOUGH IT WILL BE SUFFICIENT FOR PRECIPITATION PRODUCTION ACROSS OUR SOUTHEAST...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS AND EC. THAT SAID...SIMULATED REFLECTIVITY FROM SEVERAL MODELS REMAIN VERY PESSIMISTIC WITH RESPECT TO PRECIPITATION PRODUCTION ACROSS OUR AREA TONIGHT AND WITH THE PRIMARY JET STREAK AXIS REMAINING TO OUR SOUTHEAST...IT CERTAINLY SEEMS TO BE A FAIR ARGUMENT. THAT SAID...OF ANY TIME PERIOD BETWEEN LATE THIS AFTERNOON AND 12Z WEDNESDAY...THE 03-09Z TIME PERIOD SEEMS TO HOLD THE HIGHEST PROBABILITY OF PRECIPITATION PRODUCTION ACROSS OUR EAST/SOUTHEAST AND AS A RESULT...WENT AHEAD AND RELEGATED THE HIGHEST POPS...~50%...TO OUR SOUTHEAST 03-09Z TONIGHT. THE MORNING HOURS ON WEDNESDAY...POST-SUNRISE...WILL LIKELY PRESENT A DRY PERIOD TO THE AREA AS THE AFOREMENTIONED LOWER TROPOSPHERIC JET AXIS WEAKENS AND SHIFTS EAST OF THE AREA. DRY CONDITIONS ARE FORECAST 12-18Z AS A RESULT. HEADING INTO WEDNESDAY AFTERNOON AND EVENING HOWEVER...INCREASING UPPER TROPOSPHERIC THERMAL ADVECTION AHEAD OF THE APPROACHING TROUGH AXIS TO OUR WEST...WORKING IN CONCERT WITH THE THERMALLY-INDIRECT CIRCULATION WITHIN THE LEFT- FRONT QUADRANT OF THE AFOREMENTIONED UPPER TROPOSPHERIC JET STREAK...COULD BE ENOUGH TO PROMOTE PRECIPITATION PRODUCTION MOST ANYWHERE ACROSS THE AREA. GIVEN ALL THIS...WENT AHEAD WITH 20-40% POPS ACROSS MUCH OF THE CWA WEDNESDAY AFTERNOON AND EVENING...WITH POPS INCREASING TO AROUND 70% AFTER 06Z THURSDAY FOR MANY LOCATIONS AS THE UPPER TROPOSPHERIC TROUGH AXIS DRAWS CLOSER TO THE AREA THUS RESULTING IN INCREASING OMEGA. UPPER TROPOSPHERIC LAPSE RATES ARE NOT OVERLY IMPRESSIVE THIS AFTERNOON AND EVENING WITH THE CLOSED LOW/SHORT WAVE REMAINING WELL NORTHWEST OF OUR AREA. THAT SAID...AFTERNOON SURFACE DEW POINT READINGS IN THE UPPER 50S TO LOWER 60S ARE HELPING PROMOTE POTENTIAL ENERGY VALUES OF 1000-1500J/KG ACROSS OUR EAST SOUTHEAST. DEEP-LAYER BULK SHEAR VALUES ON THE ORDER OF 40KTS ARE ALSO IN EXISTENCE. GIVEN ALL THIS...IT CERTAINLY SEEMS POSSIBLE...SHOULD CONVECTION BE REALIZED LATE THIS AFTERNOON AND EVENING...THAT A FEW STRONG TO PERHAPS SEVERE STORMS COULD BE REALIZED AND WILL CONTINUE SUCH MENTION IN THE HWO. LOOKING AHEAD TO WEDNESDAY AFTERNOON AND EVENING...THE BOUNDARY-LAYER AIR MASS SHOULD NOT CHANGE ALL THAT MUCH WHEN COMPARED TO TODAY...BUT UPPER TROPOSPHERIC LAPSE RATES WILL BE ON THE INCREASE WITH THE TROUGH AXIS APPROACHING FROM THE WEST AND AS A RESULT...WEDNESDAY AFTERNOON/EVENING POTENTIAL ENERGY VALUES TO BE CLOSER TO 2000J/KG. IN ADDITION...INCREASING UPPER TROPOSPHERIC JET ENERGY SHOULD ALSO RESULT IN INCREASING DEEP-LAYER BULK SHEAR...WITH VALUES CLOSER TO 45 OR 50KTS EXPECTED ACROSS OUR SOUTHEASTERN CWA ON WEDNESDAY. FINALLY...A BACKED BOUNDARY-LAYER WIND FIELD TO THE SOUTH OF THE BAROCLINIC ZONE MAY ALSO PROMOTE LOCALLY ENHANCED BOUNDARY-LAYER SRH VALUES THUS PROMOTING THE POSSIBILITY OF TORNADIC ACTIVITY. GIVEN ALL THIS...WILL CONTINUE THE MENTION OF SEVERE WEATHER...INCLUDING TORNADIC ACTIVITY...IN THE HWO FOR FOR MUCH OF THE AREA ON WEDNESDAY AFTERNOON AND EVENING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 258 PM CDT TUE SEP 30 2014 PRIMARY FORECAST CONCERNS THROUGH THE LONG TERM PERIOD LIE WITH PRECIPITATION CHANCES RIGHT OFF THE BAT...THEN TEMPERATURES. THE START OF THE PERIOD HAS MODELS IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN ACROSS THE CONUS...WITH THE LATEST UPPER LEVEL DISTURBANCE MAKING ITS WAY EAST INTO THE REGION. THIS SHORTWAVE TROUGH AXIS IS SET UP JUST WEST OF THE CWA AT SUNRISE THURSDAY...WITH THE INCREASED MID/UPPER LEVEL LIFT OUT AHEAD OF THE AXIS BRINGING CONTINUED PRECIPITATION CHANCES TO MAINLY THE EASTERN HALF OF THE CWA. AT THE SURFACE...TIMING/LOCATION OF THE ACCOMPANYING COLD FRONT MATCHES UP FAIRLY WELL BETWEEN MODELS...SHOWING IT EITHER RIGHT OVER THE SERN CORNER OF THE CWA...OR JUST OUTSIDE THE CWA BOUNDARY. THROUGH THE DAYTIME HOURS...THE MAIN STORY LIES WITH PRECIPITATION COMING TO AN END...AND COOLER AIR BUILDING INTO THE REGION. DID INCREASE POPS DURING THE MORNING HOURS WITH MODELS IN GOOD AGREEMENT SHOWING THINGS HANGING A BIT LONGER...BUT TRENDED THINGS DOWN FOR THE AFTERNOON HOURS. SOME UNCERTAINTY IN PLACE WITH HOW MUCH INSTABILITY MAY LINGER...SO HAVE SOME SCATTERED THUNDER MENTION IN THE EAST...WITH JUST SHOWERS IN THE AFTERNOON. SHOULD SEE DIMINISHING SKY COVER WITH TIME...BUT GUSTY NORTHWEST WINDS LOOK TO HANG ON FOR A GOOD CHUNK OF THE DAY. NO SIGNIFICANT CHANGES WERE MADE TO HIGH TEMPS FOR THURSDAY...WHICH REMAIN IN THE MID/UPPER 60S. THURSDAY NIGHT...MORE AMPLIFIED NORTHWESTERLY FLOW IS EXPECTED TO SET UP ACROSS THE CENTRAL CONUS...AS THE LATEST DISTURBANCE KEEPS SHIFTING EAST AND RIDGING IS BUILDING ALONG THE WEST COAST. KEPT THE DRY FORECAST GOING...BUT CONFIDENCE IS A LITTLE LOWER. MODELS SHOWING THE AREA BEING IN THE EXIT REGION OF A HEFTY 120+KT UPPER LEVEL JET STREAK NOSING IN FROM CENTRAL CANADA...THINKING THAT THE ATMOSPHERE WILL REMAIN DRY ENOUGH TO KEEP THINGS DRY...BUT THE LATEST ECMWF TRIES BRINGING ANOTHER SHORTWAVE DISTURBANCE SOUTH INTO THE AREA...ALONG WITH ITS RESULTANT QPF. WANT TO SEE IF THAT FEATURE REMAINS IN UPCOMING RUNS BEFORE JUMPING ON BOARD. THE GFS KEEPS THAT DISTURBANCE WELL TO THE NORTH...AND ANY PRECIP WOULD BE JET STREAK DRIVEN. AS WE GET INTO FRIDAY...THAT NEXT DISTURBANCE MOVING THROUGH THE MAIN FLOW WILL BRING A REINFORCING COLD FRONT THROUGH THE REGION...AND LOOKS TO RESULT IN FRIDAY BEING THE COOLEST DAY OF THE 7 DAY FORECAST PERIOD. SURFACE HIGH PRESSURE WILL SETTLE INTO THE REGION FROM THE NW THROUGH THE DAY...BRINGING ANOTHER SURGE OF COOLER AIR. EXPECTING MOSTLY CLEAR SKIES...AND ANOTHER ROUND OF GUSTY NW WINDS...THOUGH THEY SHOULD START DIMINISHING LATER IN THE AFTERNOON WITH THE SFC HIGH BECOMING MORE OF A PLAYER. DID LOWER HIGHS A FEW DEGREES...WITH THE FORECAST NOW RANGING FROM THE UPPER 50S IN THE NORTHEAST TO MID 60S IN THE SW. BIGGEST CHANGE MADE TO FRIDAY WAS TO KNOCK DOWN DEWPOINTS. MODELS ARE IN GOOD AGREEMENT SHOWING NOTABLY DRIER AIR WORKING IN...AND FORECAST DEWPOINTS IN SOME LOCATIONS WERE DECREASED BY AROUND 10 DEGREES. LOOKING AHEAD TO THE UPCOMING WEEKEND AND EARLY PART OF NEXT WEEK...ANY NOTABLE CHANGES OCCURRED WITH TEMPERATURES...AS THE DRY FORECAST REMAINS IN PLACE. MODELS REMAIN IN GOOD AGREEMENT SHOWING THE UPPER LEVEL PATTERN REMAINING A WELL AMPLIFIED WITH NWRLY FLOW IN PLACE ACROSS THE REGION AND ANY DISTURBANCES EXPECTED TO REMAIN TO THE N/NE OF THE CWA. THE COOLEST PART OF THE AIR MASS WHICH BUILDS IN AT THE END OF THE WEEK STARTS TO SHIFT OFF TO THE EAST...BUT THROUGH THE WEEKEND THERE LOOKS TO BE ENOUGH OF AN INFLUENCE OVER THE CWA TO KEEP HIGHS FOR SAT IN THE MID/UPPER 60S...WITH ANOTHER BUMP UP INTO THE UPPER 60S TO MID 70S FOR SUN. A PRETTY NICE WEEKEND...NOT A WHOLE LOT IN THE WAY OF CLOUDS EXPECTED...AND WHILE SUNDAY MAY BE A TOUCH BREEZIER...SAT WIND LOOK TO TOP OUT ARND 10 MPH. NO NOTABLE CHANGES EXPECTED AS WE GET INTO MON/TUE...WITH HIGHS CLIMBING BACK INTO THE LOWER/MID 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1234 PM CDT TUE SEP 30 2014 VFR CONDITIONS ARE FORECAST THROUGH THE NEXT 24 HOURS. OCCASIONAL CLOUD COVER NEAR 15000FT AGL WILL REMAIN POSSIBLE DURING THE TAF PERIOD. SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION THROUGH THE NEXT 24 HOURS...BUT AT THIS TIME IT APPEARS ANY SUCH ACTIVITY SHOULD REMAIN SOUTHEAST OF GRI AND EAR THROUGH 18Z WEDNESDAY. THE SURFACE WIND WILL REMAIN FROM THE SOUTH FOR THE MOST PART TODAY AND THIS EVENING...BUT BECOME LIGHT AND VARIABLE TONIGHT INTO WEDNESDAY AS A BOUNDARY-LAYER BAROCLINIC ZONE MOVES INTO THE AREA. IT IS WORTH MENTIONING THAT SOME SETS OF GUIDANCE SUGGEST A PERIOD OF VISIBILITY RESTRICTION IN FOG COULD BE REALIZED AT BOTH TAF SITES AROUND SUNRISE WEDNESDAY...BUT AT THIS TIME CONFIDENCE IN SUCH ACTIVITY BEING REALIZED IS TOO LOW FOR INSERTION INTO THE TAFS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...ADP AVIATION...BRYANT
Hazardous weather outlook, Sep 30, 2:47 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 247 PM CDT TUE SEP 30 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 247 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM STOCKTON KANSAS TO HASTINGS AND FULLERTON IN NEBRASKA. SOME OF THE STORMS THIS AFTERNOON THROUGH THIS EVENING COULD BE STRONG AND PERHAPS SEVERE...WITH HAIL AS BIG AS QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY. SEVERE STORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING...PRIMARILY ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTHEAST OF A LINE FROM ALMA...TO KEARNEY AND FULLERTON. QUARTER-SIZE HAIL...THUNDERSTORM WIND GUSTS TO AROUND 60 MPH...AND AN ISOLATED TORNADO OR TWO WILL ALL BE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED OUT THIS AFTERNOON AND EVENING...PRIMARILY FOR LOCATIONS ALONG AND SOUTHEAST OF A LINE FROM STOCKTON KANSAS...TO HASTINGS AND FULLERTON IN NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/ADP
In the hours before
Special weather statement, Sep 30, 5:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CDT TUE SEP 30 2014 KSZ019-302345- MITCHELL KS- 559 PM CDT TUE SEP 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL COUNTY UNTIL 645 PM CDT... AT 559 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VICTOR...OR 11 MILES NORTHWEST OF LINCOLN...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHERVILLE...SIMPSON...HUNTER AND VICTOR. LAT...LON 3923 9849 3949 9793 3922 9793 TIME...MOT...LOC 2259Z 238DEG 28KT 3916 9831 ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:12 PM CDT | Special Weather Statement | GID | Furnas | 48 min |
| Sep 30, 12:39 AM CDT | Special Weather Statement | GID | Dawson, Phelps | 36 min |
| Sep 30, 5:59 PM CDT | Special Weather Statement | GID | Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.